Drought, Angelina
- When
- March 1, 12:00 AM CST to March 20, 12:00 AM CST
- Where
- Angelina forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Drought conditions continued to improve for Northeast Texas during the month of March. Rainfall was of the magnitude and intensity such that this portion of Northeast Texas still classified as D2 Severe Drought status were removed from this status by March, 20th.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions continued to improve for Northeast Texas during the month of March. Rainfall was of the magnitude and intensity such that this portion of Northeast Texas still classified as D2 Severe Drought status were removed from this status by March, 20th. This will be the last entry for Northeast Texas until D2 Severe Drought status returns to the eastern half of the state.
The following are a few selected cities across Northeast Texas with their March rainfall totals and departures from normal as well as the 2012 rainfall totals and departures from normal.
Tyler March rainfall was 6.38. The departure from normal was +2.26.|Tyler yearly rainfall was 12.53. The departure from normal was +1.54.|Longview March rainfall was 4.77. The departure from normal was +0.42.|Longview yearly rainfall was 11.82. The departure from normal was +0.11.|Lufkin March rainfall was 8.67. The departure from normal was +4.89.|Lufkin yearly rainfall was 17.39. The departure from normal was +5.56.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 29, 9:37 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 937 PM CST WED FEB 29 2012 .DISCUSSION... DIFFUSE COLD FRONT IS DRAPED ACROSS THE AREA THIS EVENING. FRONT WILL PROBABLY NOT MOVE VERY MUCH FARTHER SOUTH AND EAST...BUT MAY OSCILLATE ACROSS THE CWA FOR THE NEXT SEVERAL HOURS BEFORE MOVING BACK NORTH AS A WARM FRONT AFTER DAYBREAK THURSDAY. GIVEN THE UNCERTAINTY REGARDING POSITIONING OF THE FRONT...DID NOT MAKE ANY CHANGES TO THE TEMP GRIDS FOR TONIGHT. DRIER AIR...AND THINNER SKY COVERAGE WILL PROMOTE BETTER COOLING AND LOWER MIN TEMPS ACROSS THE NRN ZONES. LOCATIONS THAT REMAIN SOUTH OF THE COLD FRONT...GENERALLY FROM KLFK TO KMLU...WILL SEE MORE CLOUDS AND WARMER TEMPS. HOWEVER...DID MAKE SOME MINOR UPDATES TO THE DEWPOINT GRIDS BASED ON LATEST SFC OBS. TRIMMED POPS BACK FOR TONIGHT AS CONVERGENCE ALONG THE FRONT IS FAIRLY WEAK AND THE MAIN UPPER TROUGH HAS MOVED AWAY FROM THE REGION. HOWEVER...PLUME OF MID LEVEL MOISTURE OVER THE FRONT MAY STILL BE SUFFICIENT TO GENERATE SOME SHWRS ALONG AND SOUTH OF THE FRONT IN THE MOISTURE-RICH AIR. A FEW SPOTTY SHWRS CONTINUE TO DEVELOP ACROSS N CNTRL LA SOUTH OF I-20 AND EAST OF I-49. THUS...WILL MAINTAIN SLIGHT CHANCE POPS FOR THE REMAINDER OF THE NIGHT. UPDATED PRODUCTS WILL BE SENT SHORTLY. /09/ && .AVIATION... COLD FRONT NOW DISSECTING CWA...HAVING MOVED THRU KTXK AND KTYR...AND CURRENTLY IN VCNTY OF KGGG AND KELD. VFR WITH THIN CIRRUS AND ONLY LIGHT WEST WINDS IN VERY DRY AIRMASS BEHIND FRONT. LOW VFR CIGS AND THICKER CIRRUS OUT AHEAD OF FRONT AT KLFK...KSHV...AND KMLU. HOWEVER...THIS BOUNDARY BEGINNING TO STALL OUT SO CURRENT CONDITIONS AT TERMINALS NOT LIKELY TO CHANGE MUCH OVERNIGHT...ASIDE FROM PATCHY FOG AND MVFR CIGS PSBL LATER TONIGHT AT KLFK AND KMLU. AS THIS BOUNDARY BEGINS TO LIFT NORTH AS A WARM FRONT EARLY ON THURSDAY...SOUTH WINDS AROUND 10 KTS EXPECTED BY AROUND 18Z...ALONG WITH MOSTLY VFR CONDITIONS EXCEPT FOR POSSIBLE ISOLD TO SCATTERED DIURNAL CONVECTION LATE IN DAY./VII/. && .PREV DISCUSSION... /ISSUED 356 PM CST WED FEB 29 2012/ DISCUSSION... A NARROW LINE OF CONVECTION HAS DEVELOPED THIS AFTERNOON OVER THE ERN SECTIONS OF NCNTRL LA...ALTHOUGH THESE STORMS HAVE STRUGGLED TO MAINTAIN STRENGTH DESPITE THE FACT THAT THE SHEAR IS QUITE STRONG ATOP AN AXIS OF MODERATE INSTABILITY OVER THIS AREA...CHARACTERIZED BY SFC BASED CAPES OF 2000+ J/KG PER THE 21Z LAPS ANALYSIS. THE SHORT TERM PROGS DID KEY ON STEEP MID LEVEL LAPSE RATES OVER NCNTRL LA THIS AFTERNOON...BENEATH A SUBTLE SHORTWAVE NOTED ON THE WATER VAPOR LOOP TRAVERSING SRN AR. DEEP LAYER FORCING REMAINS WEAK THOUGH...WITH THIS CONVECTION IN THE WARM SECTOR DIMINISHING EARLY THIS EVENING WITH THE LOSS OF HEATING/INSTABILITY. THE WEAK COLD FRONT HAS MANAGED TO REACH AN ELD...TO MNE...OCH AND LFK LINE AS OF 21Z...BUT THIS ADDITIONAL EWD PUSH SHOULD SLOW UP THIS EVENING AS THE PRESSURE RISES BEHIND THE FRONT...NOTED EARLIER OVER WRN AR/ERN OK...HAVE DIMINISHED. THE SHORT TERM PROGS HANG THE FRONT UP LATE TONIGHT FROM NEAR A MLU...TO IER...TO OCH AND LFK LINE...BEFORE A SRLY LOW LEVEL FLOW RETURNS THURSDAY MORNING AND ALLOWS THE STATIONARY FRONT TO BACK UP N AS A WARM FRONT THROUGH THE AFTERNOON. 850MB THETA-E RIDGING ALONG THE FRONT TONIGHT MAY ALLOW FOR ISOLATED SHRA REDEVELOPMENT NEAR THE FRONT OVERNIGHT/THURSDAY MORNING...BEFORE WEAKENING DURING THE AFTERNOON. SHOULD SEE SOME BREAKS IN THE CLOUD COVER S OF THE FRONT DURING THE AFTERNOON AS WELL...WITH MAX TEMPS AGAIN NEARING/EXCEEDING 80 DEGREES ESPECIALLY S OF I-20. THE WARM SECTOR WILL EXPAND N INTO ERN OK/AR THURSDAY NIGHT AS A 40-50KT SWRLY LLJ DEVELOPS...WITH THE PROGS KEYING ON A WEAK MID LEVEL SHORTWAVE EJECTING NE AHEAD OF THE NEXT POSITIVE TILTED TROUGH THAT WILL DIG SE THROUGH THE ROCKIES FRIDAY MORNING. DEEP LAYER MOISTURE WILL REMAIN QUITE LIMITED THROUGH...UNTIL IT DEEPENS FURTHER BY FRIDAY AFTERNOON. THE PROGS HAVE SLOWED THE SYSTEM/ATTENDANT COLD FRONT SEVERAL HOURS FROM YESTERDAY/S RUNS...INITIATING CONVECTION OVER SW AR/NW LA/E TX LATE IN THE AFTERNOON. HAVE TONED DOWN POPS SLIGHTLY FOR FRIDAY AFTERNOON...ALTHOUGH LIKELY POPS STILL LOOK GOOD FOR MUCH OF NCNTRL LA FRIDAY EVENING AS THE BEST FORCING OVERSPREADS THE AREA AHEAD OF THE FRONT. GIVEN A SLOWER PROGRESSION OF THE FRONT...ADEQUATE HEATING ASSUMING WE SEE BREAKS THE IN THE CU FIELD SHOULD YIELD MODERATE CAPES OF AT LEAST 1000-1500 J/KG...AS PRE-FRONTAL CONVERGENCE INCREASES ALONG THE FRONT OVER NCNTRL LA LATE IN THE DAY. WHEN COMBINED IN A STRONGER SHEAR ENVIRONMENT...ORGANIZED CONVECTION WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THESE AREAS FRIDAY AFTERNOON/EVENING...BEFORE QUICKLY DIMINISHING AS THE FRONT PROGRESSES SE THROUGH THE REGION. MUCH COOLER AND DRIER WILL FILTER S INTO THE REGION THIS WEEKEND BEHIND THE FRONT...AS SFC HIGH PRESSURE SETTLES S INTO THE SRN PLAINS. NEAR SEASONAL TEMPS ARE EXPECTED FOR THE WEEKEND...BEFORE A GRADUAL WARMING TREND COMMENCES BY EARLY NEXT WEEK. THE SRLY LLJ WILL INCREASE OVER THE SRN PLAINS MONDAY NIGHT/TUESDAY...BEFORE THE NEXT POSITIVE TILT TROUGH DIGS SE THROUGH THE GREAT BASIN/ROCKIES TUESDAY. STILL SEEING SOME TIMING UNCERTAINTIES WITH THIS TROUGH AS IT ENTERS THE SRN PLAINS AROUND MID WEEK...THUS DID NOT MAKE ANY APPRECIABLE CHANGES WITH THE POPS IN THE FAR EXTENDED. PRELIMS TO FOLLOW BELOW... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 54 81 65 80 50 / 10 20 30 50 50 MLU 60 80 65 81 52 / 20 20 30 40 60 DEQ 37 77 61 77 39 / 0 10 30 30 20 TXK 47 79 64 79 45 / 0 10 40 40 30 ELD 48 79 64 80 47 / 10 10 40 50 60 TYR 48 81 66 79 45 / 0 10 30 40 30 GGG 50 81 65 80 47 / 10 10 30 40 30 LFK 62 82 66 82 51 / 20 20 20 40 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CST WED FEB 29 2012 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124-125-136-137- 011200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH-GREGG- 1202 PM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON AND EVENING ALONG AND AHEAD OF A COLD FRONT. HOWEVER...THE SEVERE WEATHER THREAT SHOULD REMAIN LOW BEFORE THE STORMS QUICKLY DIMINISH FRIDAY EVENING WITH THE PASSAGE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ061-071-072-LAZ001>004-010>012-017>022-TXZ126-138-149>153- 165>167-011200- NEVADA-LAFAYETTE-COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- RED RIVER-BIENVILLE-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-MARION-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1202 PM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER EAST TEXAS...NORTHWEST AND NORTHCENTRAL LOUISIANA...AND SOUTHCENTRAL ARKANSAS...ALONG AND AHEAD OF A COLD FRONT THAT WILL STALL OUT TONIGHT OVER DEEP EAST TEXAS AND EXTREME NORTHERN LOUISIANA. ALTHOUGH THE GREATER CONCENTRATION OF SHOWERS AND THUNDERSTORMS WILL DIMINISH THIS EVENING...ADDITIONAL ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE OVERNIGHT NEAR THE STATIONARY FRONT. BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON AND NIGHT OVER EAST TEXAS...NORTH LOUISIANA...AND SOUTHCENTRAL ARKANSAS...ALONG AND AHEAD OF A COLD FRONT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER SOUTHCENTRAL ARKANSAS AND NORTHCENTRAL LOUISIANA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. THE SEVERE WEATHER THREAT WILL DIMINISH FROM WEST TO EAST FRIDAY NIGHT...AS COOLER AND MUCH DRIER AIR FILTERS SOUTHEAST BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ073-LAZ005-006-013-014-011200- UNION AR-LINCOLN-UNION LA-JACKSON-OUACHITA- 1202 PM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER NORTHCENTRAL LOUISIANA AND SOUTHCENTRAL ARKANSAS...ALONG AND AHEAD OF A COLD FRONT THAT WILL STALL OUT TONIGHT OVER DEEP EAST TEXAS AND EXTREME NORTHERN LOUISIANA. ISOLATED SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR DAMAGING WINDS...WILL BE POSSIBLE THIS AFTERNOON AND EVENING...BEFORE DIMINISHING. ADDITIONAL ISOLATED TO SCATTERED SHOWERS MAY REDEVELOP OVERNIGHT NEAR THE STATIONARY FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON AND NIGHT OVER NORTHCENTRAL LOUISIANA AND SOUTHCENTRAL ARKANSAS...ALONG AND AHEAD OF A COLD FRONT. SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. THE SEVERE WEATHER THREAT WILL DIMINISH FROM WEST TO EAST FRIDAY NIGHT...AS COOLER AND MUCH DRIER AIR FILTERS SOUTHEAST BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING. 15
The national radar mosaic for the moment the first event began.
21 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364752, 364753, 364754, 364755, 364756, 364757, 364758, 364759, 364760, 364761, 364762, 364763, 364764, 364765, 364766, 364767, 364768, 364769, 364770, 364771, 364772.